Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 22, NWS Albany, NY

June 17, 2014Warren County, Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 17, 2014, 11:45 PM EDT for Warren County, Washington County, New York. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2014, 11:45 PM EDT (03:45 UTC)
Expired
Jun 18, 2014, 12:30 AM EDT
In force
45 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 104 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 11:49 PM EDTTSTM WND DMGFort Ann, NYTREE DOWN ON HOUSE ON PILLAR WAY.
Jun 18, 12:05 AM EDTTSTM WND DMGKingsbury, NYTREES AND WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 9:50 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 3.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
393 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1637 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WUUS51 KALY 180345
SVRALY
NYC113-115-180430-
/O.NEW.KALY.SV.W.0022.140618T0345Z-140618T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1145 PM EDT TUE JUN 17 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF GLENS FALLS...
  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF WHITEHALL...

* UNTIL 1230 AM EDT

* AT 1141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 8 MILES NORTHEAST OF WHITEHALL TO COMSTOCK TO 6 MILES
  NORTHEAST OF GLENS FALLS TO 6 MILES SOUTHWEST OF WEST GLENS
  FALLS...OR ALONG A LINE EXTENDING FROM FAIR HAVEN TO 7 MILES SOUTH
  OF WHITEHALL TO HUDSON FALLS TO 8 MILES SOUTHWEST OF GLENS FALLS...
  AND MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HARTFORD BY 1150 PM EDT...
  GRANVILLE BY 1155 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4362 7329 4353 7323 4328 7326 4331 7358
      4330 7364 4328 7367 4327 7373 4325 7374
      4324 7377 4334 7384 4335 7361 4345 7350
      4358 7342 4358 7339 4362 7338 4363 7334
TIME...MOT...LOC 0345Z 273DEG 43KT 4363 7324 4346 7336
          4335 7347 4326 7372

$$

BGM
1 follow-up statement
058 
WWUS51 KALY 180432
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1232 AM EDT WED JUN 18 2014

NYC113-115-180442-
/O.EXP.KALY.SV.W.0022.000000T0000Z-140618T0430Z/
WASHINGTON NY-WARREN NY-
1232 AM EDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WARREN AND
NORTHERN WASHINGTON COUNTIES HAS EXPIRED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4362 7329 4353 7323 4328 7326 4331 7358
      4330 7364 4328 7367 4327 7373 4325 7374
      4324 7377 4334 7384 4335 7361 4345 7350
      4358 7342 4358 7339 4362 7338 4363 7334
TIME...MOT...LOC 0345Z 273DEG 43KT 4363 7324 4346 7336
          4335 7347 4326 7372

$$

BGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:48 PM EDT, 57 minutes earlier.

Area forecast discussion, Jun 17, 10:48 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1048 PM EDT TUE JUN 17 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE STRONG
TO SEVERE...WILL MOVE ACROSS THE  EASTERN NEW YORK AND WESTERN NEW
ENGLAND OVERNIGHT. A COLD FRONT WILL CROSS THROUGH THE REGION EARLY
TOMORROW WITH A LINGERING SHOWER OR THUNDERSTORM. LESS HUMID AIR
WILL ARRIVE ON THURSDAY...WITH DRY WEATHER AND SEASONABLE
TEMPERATURES CONTINUING THROUGH THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
...SEVERE THUNDERSTORM WATCH 316 IS IN EFFECT UNTIL 2 AM FOR THE
SOUTHERN ADIRONDACKS...LAKE GEORGE REGION...MOHAWK RIVER
VALLEY...SCHOHARIE VALLEY...CAPITAL REGION...AND NRN TACONICS...

AS 1046 PM EDT...A QUICK UPDATE...AS A SQUALL LINE IS MOVING
ACROSS CNTRL NY INTO THE SRN DACKS...AND WRN MOHAWK VALLEY WITH
NUMEROUS WIND DAMAGE REPORTS COMING IN. THE REPORTS HAVE BEEN
COMING IN FROM HERKIMER AND HAMILTON COUNTY OF TREES...TREE LIMBS
AND WIRES DOWN. DESPITE THE LAPS SHOWING SFC BASED INSTABILITY
WANING TO 500-1000 J/KG...THE SQUALL LINE SEEMS TO BE PROPAGATING
WELL ALONG ITS COLD POOL. THE THREAT FOR BOWING SEGMENTS...AND
DAMAGING WINDS UP TO 70 MPH WILL CONTINUE UNTIL EARLY THIS
MORNING. NUMEROUS CLOUD TO GROUND LTG STRIKES WILL CONTINUE TOO.

THE EXPECTATION IS FOR THE LINE TO WEAKEN WITH THE
INSTABILITY WANING...AS IT MOVES SOUTH INTO THE ERN
CATSKILLS...MID HUDSON VALLEY...AND WRN NEW ENGLAND. THIS WILL
CONTINUE TO BE MONITORED OVER THE NEXT FEW HOURS.

THE MAIN TIMING WOULD HAVE ACTIVITY REACHING OUR NE ZONES AROUND
03Z-05Z AND EXITING ACROSS SOUTHEASTERN PARTS OF THE REGION
BETWEEN 06Z-08Z. IN ADDITION TO DAMAGING/GUSTY WINDS...A BRIEF PERIOD
OF HEAVY RAINFALL IS POSSIBLE...WHICH MAY CAUSE PONDING ON
ROADWAYS AND POOR DRAINAGE FLOOD CONCERNS. THE THUNDERSTORMS LOOK
TO MOVE FAIRLY QUICKLY...AND RAIN SHOULD ONLY LAST A FEW HOURS /AT
MOST/ AT ANY ONE LOCATION.

IT WILL REMAIN MUGGY AND WARM OVERNIGHT...WITH TEMPS ONLY DROPPING
INTO THE MID 60S TO LOW 70S WITH DEWPOINTS REMAINING QUITE HIGH.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
AS LOW PRESSURE PASSES TO THE NORTH ACROSS SOUTHERN CANADA...THE
COLD FRONT WILL BE CROSSING THE NORTHERN/CENTRAL PORTION OF OUR
CWA DURING THE MORNING HOURS ON WEDNESDAY...AND CROSSING THE FAR
SOUTHERN PART OF THE AREA DURING THE AFTERNOON HOURS. THERE MAY BE
A LINGERING SHOWER OR THUNDERSTORM ALONG THIS BOUNDARY...ALTHOUGH
THE BULK OF THE ACTIVITY ON WEDNESDAY WILL BE SOUTH OF OUR AREA
ACROSS PENNSYLVANIA. THERE MAY BE A FEW SHOWERS OVER THE
ADIRONDACKS AS WELL...AS A VORT MAX SWINGING AROUND AN UPPER
LEVEL LOW OVER QUEBEC ALLOWS FOR SOME LIFT. IT WON/T BE QUITE AS
WARM ON WEDNESDAY AS IT IS ON TUESDAY...WITH LOW TO MID 80S FOR
VALLEY AREAS...BUT IT WILL CONTINUE TO BE SOMEWHAT HUMID WITH
DEWPOINTS NEAR 60...AS THE MOIST AIR WON/T BE COMPLETELY PUSHED
OUT JUST YET.

AS THE COLD FRONT CONTINUES TO SETTLE FURTHER SOUTH...A MUCH MORE
DRIER AIR MASS WILL MOVE IN FROM THE NORTH AS HIGH PRESSURE OVER
SOUTHERN CANADA BUILDS INTO UPSTATE NY AND NEW ENGLAND. THIS WILL
ALLOW FOR A LONG STRETCH FOR DRY AND COMFORTABLE WEATHER FOR WED
NIGHT THROUGH FRIDAY. WHILE MIN TEMPS WON/T BE TOO COOL JUST YET
FOR WED NIGHT /MID 50S TO LOW 60S/...MANY AREAS WILL SEE LOWS IN
THE 40S TO LOW 50S ON THURSDAY NIGHT AS HIGH PRESSURE BUILDS IN.
MAX TEMPS LOOK TO REACH THE LOW TO MID 80S FOR THURSDAY...AND EVEN
COOLER FOR FRIDAY...WITH MID TO UPPER 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE EXTENDED FORECAST CONTINUES TO FAIR AND DRY AT THE START AS HIGH
PRESSURE OVER JAMES/HUDSON BAY CONTINUES TO RIDGE SOUTHWARD INTO
THE REGION THROUGH MOST OF SATURDAY. EXPECT MAINLY CLEAR TO PARTLY
CLOUDY SKIES FRIDAY NIGHT AND SATURDAY WITH LOWS FRIDAY NIGHT IN THE
UPPER 40S AND 50S. HIGHS SATURDAY IN THE UPPER 60S TO MID 70S.

EVEN THOUGH THE HIGH PRESSURE RIDGE WILL LOSE ITS GRIP ON THE REGION
STARTING SATURDAY NIGHT AND SUNDAY WITH INCREASING AMOUNTS OF
MOISTURE MOVING INTO THE FORECAST AREA...EXPECT MAINLY DRY
CONDITIONS TO CONTINUE ACROSS THE FORECAST THROUGH SUNDAY NIGHT.
POPS ARE FORECAST TO BE LESS THAN 15 PERCENT SATURDAY NIGHT WITH
LOWS IN THE 50S. MODELS HAVE BEEN TRENDING TOWARDS DRIER SOLUTIONS
FOR SUNDAY AND MONDAY SO POPS HAVE BEEN REDUCED TO AROUND 30 TO 35
PERCENT DURING THIS PERIOD. HIGHS SUNDAY WILL BE IN THE UPPER 60S TO
MID 70S. LOWS SUNDAY NIGHT 50 TO 60.

LOW PRESSURE AND AN UPPER LEVEL TROF WILL TRACK EAST FROM THE GREAT
LAKES MONDAY AND MONDAY NIGHT...BRINGING A HIGHER CHANCE FOR SHOWERS
OR TSTMS DURING THAT PERIOD. HIGHS MONDAY WILL BE IN THE 70S. LOWS
MONDAY NIGHT IN THE MID 50S TO LOWER 60S. FAIR WEATHER RETURNS ON
TUESDAY AS ANOTHER HIGH PRESSURE RIDGE TRIES TO BUILD IN FROM
CANADA. HIGHS TUESDAY WILL BE IN THE 70S ONCE AGAIN.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH THE EARLY EVENING HOURS...BEFORE
MVFR/IFR FLYING CONDITIONS ACCOMPANY SHOWERS AND THUNDERSTORMS AND
LATER FOG/LOW STRATUS DURING THE OVERNIGHT HOURS. VFR FLYING
CONDITIONS WILL RETURN FOR THE DAY WEDNESDAY.

TONIGHT...AN UPPER-LEVEL DISTURBANCE AND SURFACE COLD FRONT WILL
CONTINUE TO APPROACH FROM THE GREAT LAKES REGION. A LINE OF SHOWERS
AND THUNDERSTORMS WILL ACCOMPANY THESE FEATURES...WITH EXPECTED
ARRIVAL BETWEEN 02Z AND 06Z WHERE TEMPO GROUPS HAVE BEEN INDICATED
AT THE TAF SITES FOR MVFR TSRA. HAVE ONLY MENTIONED -SHRA AT KPOU IN
THE TEMPO GROUP AS ANY THUNDERSTORM ACTIVITY SHOULD SIGNIFICANTLY
WEAKEN BY THE TIME IT REACHES THERE. HAVE INTRODUCED VCSH AT THE TAF
SITES BEGINNING AT 02Z TO ACCOUNT FOR ANY SCATTERED CONVECTION THAT
MAY PRECEDE THE MAIN LINE. ANY THUNDERSTORMS WITH THIS LINE WILL BE
CAPABLE OF PRODUCING GUSTY WINDS.

THIS LINE OF CONVECTION SHOULD QUICKLY EXIT EAST OF THE REGION BY
08Z...LEAVING BEHIND PLENTY OF LOW-LEVEL MOISTURE IN A STABLE
NIGHTTIME BOUNDARY LAYER. THE COMBINATION OF THESE FACTORS WILL LEAD
TO MVFR LOW STRATUS AT KALB/KPOU...AND IFR FOG AT KGFL AND KPSF.
WILL HAVE TO MONITOR TRENDS AT KALB FOR IFR FOG ESPECIALLY IF WINDS
SUBSIDE TOWARDS DAYBREAK.

VFR CONDITIONS WILL RETURN TO THE TAF SITES AFTER 13Z WEDNESDAY
MORNING AND CONTINUE THROUGH THE REMAINDER OF THE TAF PERIOD AS HIGH
PRESSURE SLOWLY BUILDS IN FROM THE NORTHWEST WITH A BROKEN CUMULUS
DECK AROUND 5 KFT.

WINDS TONIGHT WILL GRADUALLY VEER FROM THE SOUTH/SOUTHWEST AT 4-8
KNOTS TO NORTHWEST BY WEDNESDAY MORNING...AND SLIGHTLY STRONGER AT
6-12 KNOTS.

OUTLOOK...
WEDNESDAY NIGHT THROUGH SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO
SIG WX.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
MOST AREAS WILL SEE A WETTING RAINFALL TONIGHT AS A LINE OF
SHOWERS AND THUNDERSTORMS MOVES ACROSS THE AREA.

BEHIND THIS SYSTEM...MAINLY DRY WEATHER IS EXPECTED ON
WEDNESDAY...ALTHOUGH THERE STILL MAY BE A LINGERING SHOWER OR
THUNDERSTORM IN A FEW SPOTS. RH VALUES WILL ONLY DROP TO 40 TO 60
PERCENT ON WED AFTN WITH WEST TO NORTHWEST WINDS AT 10 TO 20 MPH. RH
VALUES WILL RECOVER TO NEAR 100 PERCENT ON WED NIGHT WITH LIGHT TO
CALM WINDS. WITH SUNNY AND DRY WEATHER IN PLACE...RH VALUES WILL
DROP TO 30 TO 40 PERCENT ON THURSDAY AFTN WITH NW WINDS AROUND 10 MPH.

&&

.HYDROLOGY...
AHEAD OF AN APPROACHING FRONTAL SYSTEM...SHOWERS AND THUNDERSTORMS
WILL MOVE ACROSS THE REGION THIS EVENING INTO TONIGHT. THERE MAY
BE AN INITIAL LINE OF HEAVY SHOWERS AND THUNDERSTORMS...WITH A
PERIOD OF LIGHT TO MODERATE RAINFALL BEHIND IT. AT ONE
LOCATION...SHOWER AND THUNDERSTORM ACTIVITY SHOULD ONLY LAST A FEW
HOURS AT THE MOST.  SOME OF THE THUNDERSTORMS MAY CONTAIN HEAVY
RAINFALL. ALTHOUGH THERE SHOULD BE NO WIDESPREAD HYDROLOGIC
ISSUES...LOCALIZED ISSUES...SUCH AS IN URBAN OR POOR DRAINAGE
AREAS...ARE POSSIBLE. THE SHOWERS AND THUNDERSTORMS SHOULD BE
MOVING FAST ENOUGH TO PREVENT ANY WIDESPREAD FLASH FLOODING AT
THIS TIME.

MAINLY DRY WEATHER LOOKS TO RETURN FOR THURSDAY THROUGH
SATURDAY...AS RELATIVELY COOLER AND LESS HUMID AIR MOVES INTO THE
REGION. A WARM FRONT MAY RETURN THE THREAT OF SHOWERS AND
THUNDERSTORMS ON SUNDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA/FRUGIS
NEAR TERM...FRUGIS/BGM/WASULA
SHORT TERM...FRUGIS/WASULA
LONG TERM...GJM
AVIATION...IRL
FIRE WEATHER...FRUGIS
HYDROLOGY...FRUGIS
Hazardous weather outlook, Jun 17, 9:54 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
954 PM EDT TUE JUN 17 2014

CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ013>015-181200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
954 PM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT...MID
HUDSON VALLEY AND SOUTHEAST CATSKILLS.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE EAST TO SOUTHEAST ACROSS THE
REGION OVERNIGHT. THERE IS POTENTIAL FOR SOME OF THE THUNDERSTORMS
TO BE STRONG TO SEVERE. THE MAIN THREAT WOULD BE DAMAGING WIND
GUSTS OF 58 MPH OR GREATER. IN ADDITION...THUNDERSTORMS MAY
PRODUCE HEAVY RAINFALL...WHICH MAY ALLOW FOR PONDING OF WATER ON
ROADWAYS AND IN OTHER POOR DRAINAGE LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT TO LOW CHANCE OF A THUNDERSTORM ON WEDNESDAY.
THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY INTO MONDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS TO THE NATIONAL WEATHER SERVICE IN ALBANY.

NYZ032-033-038>043-047>054-082>084-181200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
954 PM EDT TUE JUN 17 2014

...SEVERE THUNDERSTORM WATCH 316 IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EAST CENTRAL NEW
YORK THAT INCLUDES THE SCHOHARIE VALLEY...CAPITAL REGION...LAKE
GEORGE SARATOGA REGION...MOHAWK VALLEY AND SOUTHERN ADIRONDACKS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT TO LOW CHANCE OF A THUNDERSTORM ON WEDNESDAY.
THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY INTO MONDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NATIONAL WEATHER SERVICE IN ALBANY.

In the hours before

Local storm report, Jun 17, 11:15 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1115 PM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     TSTM WND DMG     MOREHOUSEVILLE          43.39N  74.77W
06/17/2014                   HAMILTON           NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN ON FRENCH RD.

&&

EVENT NUMBER ALY1400119

11
Local storm report, Jun 17, 11:16 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1116 PM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     LITTLE FALLS            43.05N  74.86W
06/17/2014                   HERKIMER           NY   FACEBOOK

            TREES DOWN

&&

EVENT NUMBER ALY1400120

11
Local storm report, Jun 17, 11:32 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1132 PM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     TSTM WND DMG     PALATINE BRIDGE         42.91N  74.58W
06/17/2014                   MONTGOMERY         NY   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER ALY1400121

11
Local storm report, Jun 17, 11:36 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1136 PM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     TSTM WND DMG     STRATFORD               43.18N  74.69W
06/17/2014                   FULTON             NY   THRUWAY

            TREES DOWN.

&&

EVENT NUMBER ALY1400123

11
Local storm report, Jun 17, 11:37 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
1137 PM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     TSTM WND DMG     STRATFORD               43.18N  74.69W
06/17/2014                   FULTON             NY   TRAINED SPOTTER

            TREES DOWN.

&&

CORRECTED SOURCE

EVENT NUMBER ALY1400123

11
Local storm report, Jun 17, 11:42 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1142 PM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     TSTM WND DMG     FULTONVILLE             42.95N  74.37W
06/17/2014                   MONTGOMERY         NY   TRAINED SPOTTER

            TREE DOWN ON VAN EPPS RD AT INTERSECTION OF ROUTE 30A

&&

EVENT NUMBER ALY1400124

11

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:53 PM EDTSpecial Weather StatementALYHerkimer52 min
Jun 17, 9:32 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer58 min
Jun 17, 10:12 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery93 min
Jun 17, 10:27 PM EDTSevere Thunderstorm WarningALYHamilton, Warren, Washington78 min
Jun 17, 11:15 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady, Schoharie, Washington90 min
Jun 18, 12:25 AM EDTSevere Thunderstorm WarningALYGreene, Ulster65 min
Jun 18, 1:18 AM EDTSpecial Weather StatementALYColumbia42 min
Jun 18, 1:28 AM EDTSevere Thunderstorm WarningALYColumbia47 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.